Alert archive / Missouri / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Kansas City, MO
NWS Kansas City, MO issued this winter storm watch at Dec 17, 2012, 2:55 PM CST for 16 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Dec 19, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 2:55 PM CST (20:55 UTC)
- In effect from
- Dec 19, 2012, 12:00 PM CST
- Expired
- Dec 18, 2012, 3:18 PM CST
- In force
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWUS43 KEAX 172055 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CST MON DEC 17 2012 ...FIRST WINTER STORM MAY PRODUCE WIDESPREAD IMPACTS TO THE REGION... .THE FIRST POTENTIAL WINTER STORM OF THE WINTER OF 2012 AND 2013 WILL MOVE INTO THE CENTRAL UNITED STATES WEDNESDAY NIGHT AND THURSDAY. THIS STORM SYSTEM WILL HAVE THE ABILITY TO PRODUCE LIGHT TO MODERATE SNOWFALL ACCUMULATIONS OVER MUCH OF NORTHERN KANSAS AND NORTHERN MISSOURI...WITH POTENTIAL ACCUMULATIONS OF 4 TO 7 INCHES IN AREAS NORTH OF THE HIGHWAY 36 CORRIDOR. THIS SNOWFALL WILL COMBINE WITH STRONG NORTHWEST WINDS SUSTAINED BETWEEN 20 AND 3O MPH AND GUSTING AS HIGH AS 40 MPH...TO CREATE THE POTENTIAL FOR EXTREMELY HAZARDOUS CONDITIONS WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WATCH AREA. UNCERTAINTY REMAINS REGARDING THIS SYSTEM...AND ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR THE LATEST FORECAST INFORMATION. KSZ025-102-MOZ001>008-011>016-020-181145- /O.NEW.KEAX.WS.A.0001.121219T1800Z-121220T1200Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... ST. JOSEPH 255 PM CST MON DEC 17 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN KANSAS GENERALLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. * TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS RAIN WILL BEGIN TO TRANSITION TO SNOW WEDNESDAY EVENING AND INTENSIFY THROUGH THURSDAY MORNING. SNOW WILL GRADUALLY DIMINISH BY MID-MORNING THURSDAY. * SNOW...TOTAL ACCUMULATIONS BETWEEN 4 AND 7 INCHES WILL BE POSSIBLE ONCE SNOW ENDS THURSDAY MORNING. * IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH GUSTING TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW ACCUMULATIONS...MAY LEAD TO NEAR WHITE-OUT CONDITIONS THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DUX
2 follow-up statements
392 WWUS43 KEAX 180909 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 AM CST TUE DEC 18 2012 ...FIRST WINTER STORM MAY PRODUCE WIDESPREAD IMPACTS TO THE REGION... .THE FIRST POTENTIAL WINTER STORM OF THE WINTER OF 2012 AND 2013 WILL MOVE INTO THE CENTRAL UNITED STATES WEDNESDAY NIGHT AND THURSDAY. THIS STORM SYSTEM WILL HAVE THE ABILITY TO PRODUCE LIGHT TO MODERATE SNOWFALL ACCUMULATIONS OVER MUCH OF NORTHERN KANSAS AND NORTHERN MISSOURI...WITH POTENTIAL ACCUMULATIONS OF 3 TO 7 INCHES IN AREAS NORTH OF THE HIGHWAY 36 CORRIDOR. THIS SNOWFALL WILL COMBINE WITH STRONG NORTHWEST WINDS SUSTAINED BETWEEN 20 AND 3O MPH AND GUSTING AS HIGH AS 45 MPH...TO CREATE THE POTENTIAL FOR EXTREMELY HAZARDOUS CONDITIONS WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WATCH AREA. UNCERTAINTY REMAINS REGARDING THIS SYSTEM...AND ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR THE LATEST FORECAST INFORMATION. MOZ017-182200- /O.EXB.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/ ADAIR- INCLUDING THE CITY OF...KIRKSVILLE 309 AM CST TUE DEC 18 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN KANSAS GENERALLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. * TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS RAIN WILL BEGIN TO TRANSITION TO SNOW WEDNESDAY EVENING AND INTENSIFY THROUGH THURSDAY MORNING. SNOW WILL GRADUALLY DIMINISH BY MID-MORNING THURSDAY. * SNOW...TOTAL ACCUMULATIONS BETWEEN 3 AND 7 INCHES WILL BE POSSIBLE ...WITH THE HEIGHT AMOUNTS NEAR THE IOWA BORDER. * IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH GUSTING TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW ACCUMULATIONS...MAY LEAD TO NEAR WHITE-OUT CONDITIONS THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ025-102-MOZ001>008-011>016-020-182200- /O.EXT.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... ST. JOSEPH 309 AM CST TUE DEC 18 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN KANSAS GENERALLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. * TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS RAIN WILL BEGIN TO TRANSITION TO SNOW WEDNESDAY EVENING AND INTENSIFY THROUGH THURSDAY MORNING. SNOW WILL GRADUALLY DIMINISH BY MID-MORNING THURSDAY. * SNOW...TOTAL ACCUMULATIONS BETWEEN 3 AND 7 INCHES WILL BE POSSIBLE ...WITH THE HEIGHT AMOUNTS NEAR THE IOWA BORDER. * IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH GUSTING TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW ACCUMULATIONS...MAY LEAD TO NEAR WHITE-OUT CONDITIONS THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
488 WWUS43 KEAX 182118 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 318 PM CST TUE DEC 18 2012 ...FIRST WINTER STORM OF THE SEASON WILL BRING WIDESPREAD IMPACTS TO THE REGION... .THE FIRST WINTER STORM OF THE SEASON WILL MOVE INTO THE CENTRAL UNITED STATES WEDNESDAY NIGHT AND THURSDAY. THIS STORM SYSTEM WILL HAVE THE ABILITY TO PRODUCE LIGHT TO MODERATE SNOWFALL ACCUMULATIONS OVER MUCH OF NORTHERN KANSAS AND NORTHERN MISSOURI...WITH POTENTIAL ACCUMULATIONS OF 3 TO 7 INCHES IN AREAS NORTH OF THE HIGHWAY 36 CORRIDOR. THIS SNOWFALL WILL COMBINE WITH STRONG NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH AND GUSTING AS HIGH AS 45 MPH...TO CREATE THE POTENTIAL FOR EXTREMELY HAZARDOUS CONDITIONS WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WARNING AREA. UNCERTAINTY REMAINS REGARDING THIS SYSTEM...AND ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR THE LATEST FORECAST INFORMATION. KSZ025-102-MOZ001>006-011>015-020-191215- /O.UPG.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/ /O.NEW.KEAX.WS.W.0001.121220T0000Z-121220T1800Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... MOUND CITY...OREGON...SAVANNAH...GALLATIN...JAMESPORT...TRENTON... ST. JOSEPH 318 PM CST TUE DEC 18 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AREAS OF NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. * TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS RAIN WILL BEGIN TO MIX WITH SNOW AND SLEET EARLY WEDNESDAY AFTERNOON...QUICKLY TRANSITIONING TO SNOW WEDNESDAY EVENING. SNOW WILL DIMINISH BY DAYBREAK THURSDAY. * SNOW...TOTAL ACCUMULATIONS BETWEEN 4 AND 7 INCHES WILL BE POSSIBLE WITH...THE HIGHEST AMOUNTS NEAR THE IOWA BORDER. * IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR BLIZZARD-LIKE CONDITIONS THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MOZ007-008-016-191215- /O.UPG.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/ /O.NEW.KEAX.WS.W.0001.121220T0000Z-121220T1800Z/ PUTNAM-SCHUYLER-SULLIVAN- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY 318 PM CST TUE DEC 18 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN MISSOURI. * TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON OVER NORTHERN AND CENTRAL MISSOURI. THIS RAIN WILL BEGIN TO TRANSITION TO SNOW LATE WEDNESDAY EVENING AND INTENSIFY THROUGH THURSDAY MORNING. AS RAIN TRANSITIONS TO SNOW...AREAS OF SLEET MAY ALSO BE POSSIBLE. SNOW WILL GRADUALLY DIMINISH BY MID- MORNING THURSDAY. * SNOW...TOTAL ACCUMULATIONS BETWEEN 3 AND 7 INCHES WILL BE POSSIBLE WITH ...THE HIGHEST AMOUNTS NEAR THE IOWA BORDER. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH MODERATE SNOW ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR BLIZZARD-LIKE CONDITIONS THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MOZ017-191215- /O.UPG.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/ /O.NEW.KEAX.WW.Y.0004.121220T0300Z-121220T1800Z/ ADAIR- INCLUDING THE CITY OF...KIRKSVILLE 318 PM CST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW... WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AREAS OF NORTHERN AND NORTHEASTERN MISSOURI. * TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON OVER NORTHERN AND CENTRAL MISSOURI. THIS RAIN WILL BEGIN TO TRANSITION TO SNOW LATE WEDNESDAY EVENING AND INTENSIFY THROUGH THURSDAY MORNING. AS RAIN TRANSITIONS TO SNOW...AREAS OF SLEET MAY ALSO BE POSSIBLE. SNOW WILL GRADUALLY DIMINISH BY MID- MORNING THURSDAY. * SNOW...TOTAL ACCUMULATIONS BETWEEN 1 AND 4 INCHES WILL BE POSSIBLE WITH ...THE HIGHEST AMOUNTS NEAR THE IOWA BORDER. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH MODERATE SNOW ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR BLIZZARD-LIKE CONDITIONS WITH SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KSZ057-060-103>105-MOZ021-022-028>030-037-038-043-044-191215- /O.NEW.KEAX.WW.Y.0004.121220T0300Z-121220T1800Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-CLINTON-CALDWELL- PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PLATTSBURG...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG 318 PM CST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW... WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY. * LOCATIONS...EASTERN KANSAS AND WESTERN MISSOURI...INCLUDING THE KANSAS CITY METROPOLITAN AREA. * TIMING...LIGHT RAIN WILL BEGIN TO DEVELOP LATE WEDNESDAY AFTERNOON AND IS EXPECTED TO CONTINUE INTO THE EVENING HOURS. RAIN WILL BEGIN TO MIX WITH SNOW AND SLEET LATE WEDNESDAY EVENING...QUICKLY TRANSITIONING TO SNOW AFTER 10PM. MODERATE SNOW IS EXPECTED ACROSS THE ADVISORY AREA THURSDAY MORNING...BEFORE DIMINISHING BY DAYBREAK. * SNOW ACCUMULATIONS...BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA. ICE ACCUMULATIONS ARE NOT EXPECTED. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS...LATE WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. IN ADDITION...THE COMMUTE THURSDAY MORNING IS EXPECTED TO BE SIGNIFICANTLY IMPACTED...AND MOTORISTS SHOULD BEGIN TO PREPARE FOR DELAYS NOW. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH LIGHT SNOW ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR WHITE-OUT CONDITIONS AND SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MOZ023>025-031-032-039-191215- /O.NEW.KEAX.WW.Y.0004.121220T0300Z-121220T1800Z/ LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-SALINE- INCLUDING THE CITIES OF...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...CARROLLTON...SALISBURY...KEYTESVILLE...MARSHALL 318 PM CST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW... WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY. * LOCATIONS...AREAS OF CENTRAL MISSOURI. * TIMING...LIGHT RAIN DEVELOPING LATE WEDNESDAY AFTERNOON WILL CONTINUE INTO THE EVENING HOURS. RAIN WILL BEGIN TO MIX WITH SNOW AND SLEET AFTER MIDNIGHT...QUICKLY TRANSITIONING TO SNOW AFTER MIDNIGHT. MODERATE SNOW IS EXPECTED ACROSS THE ADVISORY AREA THURSDAY MORNING...BEFORE DIMINISHING BY MID-MORNING THURSDAY. * SNOW ACCUMULATIONS...OF A TRACE TO 2 INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA. ICE ACCUMULATIONS ARE NOT EXPECTED. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS...LATE WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. IN ADDITION...THE MORNING COMMUTE THURSDAY MORNING IS EXPECTED TO BE SIGNIFICANTLY IMPACTED...AND MOTORISTS SHOULD BEGIN TO PREPARE FOR DELAYS NOW. * OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS STORM. THESE WINDS...WHEN COMBINED WITH LIGHT SNOW ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR WHITE-OUT CONDITIONS AND SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DUX
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 11:36 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 17, 11:36 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1136 AM CST Mon Dec 17 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Near term focus is on the very low clouds in place, and the potential for this moisture to build down a few hundred feet and cause widespread dense fog to develop. This was the reasoning behind the dense fog advisory that was issued yesterday evening when models were indicating that this would happen. While this has not yet occurred, it's not out of the question that we could still see a repeat of yesterday's foggy conditions right around sunrise when temps could cool off a degree or two. Therefore will hold onto the current advisory in case this does occur since this would have a high impact on the morning commute. If visibilities do not worsen by sunrise then the advisory will likely be dropped. Fog or not, today looks to be another day of low clouds sticking around longer than models indicate which will keep temperatures cooler than model guidance. However, the passage of a mid-level shortwave and a low-level ridge that will build in behind it should finally bring some clearing this afternoon. A few light showers ahead of this shortwave may clip parts of western and central Missouri through the morning. Broad ridging will build into the area on Tuesday with mostly clear skies and temps rebounding into the 50s. Turning to the potential winter storm for Wednesday night, not a lot has changed in the past 12 hours regarding the global models (ECMWF, GFS and GEM) and their respective ensembles, all of which remain fairly tightly clustered on a surface low track from northern Oklahoma into eastern Missouri Wednesday night. This maintains above average confidence that rain will overspread the area Wednesday afternoon, changing to snow across northeast Kansas and northern Missouri overnight. However, NAM remains a stubborn outlier, taking the low track further north across northwest Missouri instead. This would result in mostly rain for the entire forecast area aside from some light snow on the very back side. Its outlier status against the tightly clustered solutions of the other models make it difficult to give it much weight. However, similar scenarios have unfolded the past few winter seasons in which a southwest low ended up maturing further north and west than model consensus, so I wouldn't throw out the NAM solution just yet. That being said, will continue to weigh the forecast toward a ECMWF/GFS blend which would suggest the best chances for a few inches of accumulating snow from the St. Joseph and northern KC metro into north central Missouri, tapering to a dusting across central MO where the changeover to snow would not occur until the system pulls out late Weds night. Regardless of which model solution ends up verifying, one of the biggest concerns with this system will be the strong northwest winds behind it which could gust as high as 40 mph Thursday morning. This will likely lead to blowing snow concerns wherever snow ends up falling, even if there's only an inch or so on the ground. Should the southern solutions verify, we could be dealing with a significant blowing/drifting snow event Thursday morning especially across northern MO. Broad ridging will be quick to build into much of the Central U.S. behind this system and maintain its hold on our weather for the remainder of the extended. This will spell dry weather and temperatures near or slightly above average heading into the pre- holiday weekend. Hawblitzel && .AVIATION... For the 18Z TAFs: stratus continues to erode early this afternoon, and should completely dissipate early this afternoon at all locations other than STJ. Into this evening and overnight, VFR conditions will prevail as southerly winds begin to increase. Mid-level clouds will begin to stream eastward in response to a weak clipper system moving through NE/IA. Dux && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Dec 17, 12:59 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CST MON DEC 17 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1259 PM CST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL CROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY MORNING...BRINGING STRONG WINDS AND ACCUMULATING SNOW TO PARTS OF THE MIDWEST. AT THIS TIME THE HIGHEST PROBABILITY FOR ACCUMULATING SNOW WILL FALL ALONG AND NORTHWEST OF A LINE FROM PAOLA KANSAS THROUGH KANSAS CITY...CARROLLTON AND KIRKSVILLE. WHILE IT REMAINS TOO EARLY TO FORECAST THE EXACT AMOUNT OF SNOW WHICH WILL FALL...FORECAST TRENDS SUGGEST MODERATE SNOWFALL ACCUMULATIONS MAY BE POSSIBLE IN NORTHWEST MISSOURI AND IN AREAS ALONG THE IOWA BORDER. PLEASE STAY TUNED FOR LATER OUTLOOKS ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:27 PM CST | Dense Fog Advisory | EAX | Bates, Buchanan, Caldwell, Carroll, Cass, Clay and 11 more | 10 hr |
Nearby
Winter Storm Watches in Missouri, 2012Winter Storm Watches in Kansas, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.